Jump to content
Important Survey - Please Participate ×

One month since starting my Klonopin detox and no support at all.


[Ka...]

Recommended Posts

I'm 65, have 3 grown daughters, and 6 grandkids.  I live alone with my husband of 44 years.

 

I started my Klonopin detox 1 month tomorrow.  I had been on 3mg for many many years, more then 6+.  Honestly don't remember.  I had tried to get off it on my own, but the lowest I could get down to was 2.50.  And then sometimes my husband and I would have a fight.  I have Complex PTSD and when he starts screaming at me I was reaching for the Klonopin to numb the pain.  In July I probably overdosed up to 8mg a couple times, plus sleeping pills, etc.  I knew this couldn't go on as the last time I was scared I might not wake up.

 

So talked to my psychiatrist August 6th and showed him the Ashton Manual schedule about using Valium as a way to get off the Klonopin.  I figured he'd just hand the sheet back and say "NO".  But he agreed to giving it a try.  I was down to 2.50mg August 6th for probably a week or so, so that was our starting point.  There were some modifications he gave me.  I had to take both the Klonopin (K) and Valium (V) at bedtime.  I was already doing that with the K.

 

So briefly since starting it hasn't been bad, except when my H has had a few meltdowns.  I didn't reach for the K, but did reach for more V.  He agreed to going to therapy with me for the 1st time last week so that was a good thing.My most recent cut was last night and I'm now down to 1.25 Klonopin.  My Dr won't give me more then 15mg Valium.

 

Right now I need to take just the 15mg Valium at bedtime as that's all I have left until I see him in 11 days.  So in order to sleep I am also taking a sleeping pill and a couple nights 2 sleeping pills.  Last 2 nights only 1, plus a dose of NyQuil.  Last night I slept great.  Other then sleep problems I don't feel I've had any horrible side effects.

 

The problem is I have no support from my family.  No one to talk to.  So glad I found this sight and guess I am reaching out although I am doing ok right now.

 

Husband has agreed to going to therapy with me again this week.  We really didn't discuss his verbal anger problem, although he did bring it up saying he had a problem.  The fight was over my wanting to buy something.  The therapist said she wasn't taking sides so I'm angry at her for not addressing his anger problems and how it affects my CPTSD.

 

Not looking for any particular help, but wanted to reach out so when I do need help I've already given you a heads up.

 

I am a little worried about what's going to happen when the K dose starts getting below 1mg.  I can't remember ever being this low or ever lower then 2.25mg.  Then I'm scared that if and when I get off the K how am I going to get off the Valium.  I've had sleep problems for years.  I need to update my signature.  Thanks for listening. 

Link to comment
Share on other sites

I read your blog and think everyone should before they reply.....you are in a complicated and complex situation and I wish for you to have excellent coping skills and strategies in place before going further with your plan. In my humble opinion that therapist is not "your therapist" if she is going to see you and hubby as a couple.

Your pain is real and I wish you all the best.  Please keep posting, I am concerned about you.

Link to comment
Share on other sites

Is your dr aware that you take sleeping pills, Nyquil, whatever extra meds at bedtime in addition to the Valium and klonopin? Combing meds may be a bad idea due to drug interaction.
Link to comment
Share on other sites

[59...]
Kassidy65. Benzo withdrawal is a medical situation. It is complicated and difficult. Stabilizing on a dose, then slowly tapering for the sake of your health and brain. This is very serious.
Link to comment
Share on other sites

×
×
  • Create New...